Evidence map›Paper›PMID 41952938›Full record

ArticleCureus2026

Olmesartan-Associated Enteropathy With Severe Diarrhoea and Acute Kidney Injury.

Arina Nikolaeva, Andrea Della Vecchia

Abstract readCase Reports
In one paragraph

Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

Arina NikolaevaInternal Medicine, Université Libre de Bruxelles, Brussels, BEL.
Andrea Della VecchiaInternal Medicine, Hôpital Etterbeek-Ixelles, Brussels, BEL.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Olmesartan-associated enteropathy (OAE) is a rare but clinically significant adverse reaction to the angiotensin II receptor blocker (ARB) olmesartan. Clinically and histologically, it can mimic celiac disease but is typically reversible after drug discontinuation. We report the case of a 53-year-old man who presented with profuse watery diarrhea, dehydration, and acute kidney injury requiring hospitalization. An extensive diagnostic evaluation, including imaging studies, serological testing, and microbiologic assays, was negative. Duodenal biopsies demonstrated villous blunting with marked intraepithelial lymphocytosis. After discontinuation of olmesartan, gastrointestinal symptoms resolved completely, and renal function normalized within two weeks. Notably, an unintentional rechallenge with olmesartan led to rapid symptom recurrence, strongly supporting the diagnosis. This case highlights the need for a high clinical suspicion of OAE in patients with unexplained chronic diarrhea on olmesartan therapy. Early recognition is essential for recovery and helps avoid unnecessary invasive investigations and complications.

Indexed as

acute kidney injuryadverse drug effectangiotension receptor blockerchronic watery diarrheaolmesartan-associated enteropathysprue-like enteropathyvillous atrophy

Identifiers

PMID41952938
PMCPMC13056394

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.